



Training course outline ITU and GSMA Capacity Building

Title	The Role of Mobile in Humanitarian Action		
Modality	Online instructor led		
Dates	21st and 22nd March 2022		
Duration	2 days (3 hours/day)		
Registration deadline	17th March 2022		
Training fees	Free		
Description	The need for humanitarian assistance is on the rise. A recent report from the UN OCHA estimates that 235 million people worldwide currently require assistance and protection. New partnership models and innovative tools and approaches are crucial to address this growing humanitarian challenge. As a result, mobile technology is now critical to the success of disaster response efforts and the delivery of humanitarian aid. Policymakers and regulators need to better understand how they can support these efforts through effective policies. This two days course looks at the role of policymakers and mobile operators in disaster response management and the effect they can have on the acceleration of aid delivery during and after a humanitarian crisis.		
Code	22OI500009MUL-E-D		

1. LEARNING OBJECTIVES

- Learn how improved coordination between mobile operators, governments, regulatory authorities and the humanitarian community can mitigate risks during times of crisis.
- Discover how regulators around the world are adopting flexible approaches to policy during emergencies to positively impact response efforts.
- Understand and explore how mobile platforms can digitise humanitarian aid delivery channels.





2. LEARNING OUTCOMES

- Highlight what are the necessary preparations on the part of both MNOs and regulators in through a National Emergency Telecommunications (NET) plan, Business Continuity Management (BCM) methods, Early Warning Systems and Regulation.
- Explore the policy areas where regulators should focus their attention on to ensure effective response and recovery.
- Review the long-term recovery and methods steps.
- Examine the role of mobile operators in responding to humanitarian crises and exploring possible how partnerships can be formed between mobile network operators, non-governmental organisations, and regulators.

3.TARGET POPULATION

The course has limited number of seats(40 maximum) available and it is only open to:

- Regulators of the Telecommunications Field.
- Policy Makers of the Telecommunications Field.

The course is only open to those involved in policy and regulation from ICTs ministries and regulators of ITU members.

4.ENTRY REQUIREMENTS

None.

5.TUTORS/INSTRUCTORS

Name of tutor(s)/instructor(s)	Contact details
Ken O'kongo & Mattew Dawner	Capacitybuilding@gsma.com

6.TRAINING COURSE CONTENTS

Day 1

Session 1: Introduction

Session 2: Disasters and Humanitarian Action Session 3: Private Sector Challenges and Policy

Day 2

Session 4: Policy Tools, Guidelines and Principles Session 5: Identity and Humanitarian Action

7.TRAINING COURSE SCHEDULE





	Session	Topic	Exercises and interactions
11 am London time	Day 1 Session 1	Introduction 30 mins	Virtual class with Power Point presentation and Discussion with participants
11.30 am	Day 1 Session 2	Disasters and Humanitarian Action 45 mins	Virtual class with Power Point presentation and Discussion with participants
12.15		Break 15 mins	
12.30	Day 1 Session 3	Private Sector Challenges and Policy	Virtual class with Power Point presentation and Discussion with participants 2 exercises
		45 mins	
13.15		Q&A	
		30 mins	
11 am London time	Day 2 Session 4	Policy Tools, Guidelines and Principles	Virtual class with Power Point presentation and Discussion with participants
		60 mins	
12.00		Break 15 mins	
12.15	Day 2 Session 5	Identity and Humanitarian Action 60 mins	Virtual class with Power Point presentation and Discussion with participants Simulation exercise Final test
13.15		Q&A 30 mins	

8.METHODOLOGY (Didactic approach)

The course will include an instructor-led presentation through MS Teams, case studies' discussion, exercises, tutor/participants discussion and final test the second day of the course.

The MS Teams link to connect to the virtual class led by instructors will be made available in the course space in ITU Academy.





9.EVALUATION AND GRADING

One test (multiple choice quiz) at the end of the second day of the course. Only participants who will attend at least 2.5h per day and score at least 80% in the quiz will be awarded an ITU-GSMA certificate of achievement.

10.TRAINING COURSE COORDINATION

Course coordinator:	ITU coordinator:
Name: Andrea Guajardo	Name: Halima Letamo
Email address: aguajardo@gsma.com	Email address: hcbmail@itu.int